MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD TWINPAK DUAL CANNULA DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD TWINPAK DUAL CANNULA DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303390
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device manufacture date: unknown.Investigation results summary: a total of ten (10) samples were received.They were visually inspected under the microscope 30x finding no black specs or any other type of foreign matter or defect.A device history review could not be completed as no batch number was provided.Conclusion/root cause description: bd was able to duplicate or confirm the customer¿s indicated failure mode.Based on the investigation conclusion the definitive root cause could not be determined.
 
Event or Problem Description
It was reported that on two (2) occurrences foreign matter was found on a bd twinpak¿ dual cannula before use.The following information was reported in the event description: it was reported black specs were found in the medication when inside the barrel.Per phone call: in their gi department they discovered black specs inside the syringe when drawing up medication.They tried with another syringe with a different medication and same thing occurred.They tested with saline and it was clean.First time this has occurred.Unsure which lot specifically.Can provide photos and representative samples.

Brand Name
BD TWINPAK DUAL CANNULA DEVICE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9772165
Report Number1911916-2020-00201
Device Sequence Number3040708
Product Code FMI
UDI-Device Identifier30382903033905
UDI-Public30382903033905
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K974006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number303390
Device Catalogue Number303390
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;